| Catalog Number |
208-23-09 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Joint effusion (4849)
| Date of Event |
05/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pending investigation.
Event or Problem Description
As reported via legal documentation, a patient had left knee replacement surgery on (b)(6) 2009.They underwent left knee revision surgery on (b)(6) 2023, approximately 13 years 6 months post primary procedure.Revision op report postoperative diagnosis: periprosthetic osteolysis of internal prosthetic left knee joint.The surgeon noted that there was significant effusion and synovitis.No purulence.There was delamination of the polyethylene and evidence of tibia prosthesis loosening.There was massive osteolysis affecting the distal lateral condyle.The patella was removed as it was worn.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, loss of range of motion, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and product information were not provided.
Event or Problem Description
It was reported via legal documentation that approximately 162 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, instability, joint laxity, loss of range of motion, osteolysis, and synovitis.Revision surgery operative notes were provided.Patient left the operating room in stable condition.No further issues or complications were reported.No additional information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.